Alert archive / Wisconsin / Wind Chill Advisories in 2016

Wind Chill Advisory 6, NWS La Crosse, WI

February 12, 20168 counties in Iowa; 7 counties in Minnesota; 13 counties in Wisconsin

NWS La Crosse, WI issued this wind chill advisory at Feb 12, 2016, 3:09 AM CST for 8 counties in Iowa; 7 counties in Minnesota; 13 counties in Wisconsin. It took effect at Feb 12, 2016, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2016, 3:09 AM CST (09:09 UTC)
In effect from
Feb 12, 2016, 6:00 PM CST
Expired
Feb 13, 2016, 9:00 AM CST
In force
15 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

057 
WWUS43 KARX 120909
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
309 AM CST FRI FEB 12 2016

...VERY COLD WIND CHILL READINGS EXPECTED TONIGHT...

.GUSTY NORTHWEST WINDS WILL COMBINE WITH FALLING TEMPERATURES TO
PRODUCE WIND CHILL READINGS OF 20 TO 30 BELOW ZERO THIS EVENING
INTO TONIGHT. WHILE WINDS WILL GRADUALLY DIMINISH OVERNIGHT...
STEADILY FALLING TEMPERATURES WELL BELOW ZERO WILL CONTINUE TO
PRODUCE WIND CHILL READINGS AS LOW AS 25 BELOW ZERO RIGHT ON INTO
MID MORNING SATURDAY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-121800-
/O.NEW.KARX.WC.Y.0006.160213T0000Z-160213T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
309 AM CST FRI FEB 12 2016

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
SATURDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 20 TO 30 BELOW ZERO THIS
  EVENING THROUGH MID MORNING SATURDAY...WITH THE COLDEST WIND
  CHILLS OCCURRING BETWEEN MIDNIGHT AND 9 AM SATURDAY.

* THESE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

LAWRENCE
5 follow-up statements
688 
WWUS43 KARX 121642
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1042 AM CST FRI FEB 12 2016

...VERY COLD WIND CHILL TONIGHT...

.BREEZY NORTHWEST WIND FROM 10 TO 20 MPH THIS EVENING WILL
GRADUALLY DIMINISH INTO THE 5 TO 10 MPH RANGE BY SATURDAY
MORNING. HOWEVER...TEMPERATURES WILL PLUMMET INTO THE TEENS TO LOW
20S BELOW ZERO UNDER MOSTLY CLEAR SKIES. THE COMBINATION OF WIND
AND TEMPERATURES WILL RESULT IN WIND CHILLS FROM 20 TO 30 BELOW
ZERO THIS EVENING THROUGH THE MIDDLE PART OF SATURDAY MORNING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-130045-
/O.CON.KARX.WC.Y.0006.160213T0000Z-160213T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1042 AM CST FRI FEB 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST SATURDAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 TO 30 BELOW ZERO THIS 
  EVENING THROUGH MID MORNING SATURDAY...WITH THE COLDEST WIND 
  CHILLS OCCURRING BETWEEN MIDNIGHT AND 9 AM SATURDAY. 

* THESE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

ROGERS
727 
WWUS43 KARX 122140
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
340 PM CST FRI FEB 12 2016

...VERY COLD WIND CHILL TONIGHT...

.BREEZY NORTHWEST WIND FROM 10 TO 20 MPH THIS EVENING WILL
GRADUALLY DIMINISH INTO THE 5 TO 10 MPH RANGE OVERNIGHT. HOWEVER...
TEMPERATURES WILL PLUMMET INTO THE TEENS BELOW ZERO UNDER MOSTLY
CLEAR SKIES. THE COMBINATION OF WIND AND TEMPERATURES WILL RESULT
IN WIND CHILLS FROM 20 TO 30 BELOW ZERO THIS EVENING THROUGH THE
MIDDLE PART OF SATURDAY MORNING. WITH THESE WIND CHILLS...FROST
BITE CAN OCCUR IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-130545-
/O.CON.KARX.WC.Y.0006.160213T0000Z-160213T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
340 PM CST FRI FEB 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 TO 30 BELOW ZERO THIS 
  EVENING THROUGH MID MORNING SATURDAY...WITH THE COLDEST WIND 
  CHILLS OCCURRING BETWEEN MIDNIGHT AND 9 AM SATURDAY. 

* THESE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

ROGERS
931 
WWUS43 KARX 130307
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
907 PM CST FRI FEB 12 2016

...BITTERLY COLD WIND CHILLS THROUGH SATURDAY MORNING...

.THE COMBINATION OF NORTHWEST WINDS OF 10 TO 15 MPH COMBINED WITH
COLD TEMPERATURES WILL PRODUCE WIND CHILLS OF 20 TO 30 BELOW
THROUGH SATURDAY MORNING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-131200-
/O.CON.KARX.WC.Y.0006.000000T0000Z-160213T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
907 PM CST FRI FEB 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WIND CHILLS WILL RANGE FROM 20 TO 30 BELOW LATE TONIGHT THROUGH
  SATURDAY MORNING. THE COLDEST WIND CHILLS WILL OCCUR BETWEEN
  MIDNIGHT AND 9 AM.

* THESE WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30
  MINUTES TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. DRESS FOR THE COLD AND ENSURE
PETS AND ANIMALS HAVE A WARM SHELTER.

$$

WETENKAMP
091 
WWUS43 KARX 130929
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
329 AM CST SAT FEB 13 2016

...COLD WIND CHILLS THIS MORNING WITH SNOW ARRIVING TONIGHT...

.THE COMBINATION OF NORTHWEST WINDS AT 5 TO 15 MPH AND COLD
TEMPERATURES WILL PRODUCE WIND CHILL VALUES OF 15 TO 30 BELOW
ZERO THROUGH 9 AM THIS MORNING. IN ADDITION...ACCUMULATING SNOW
WILL MOVE ACROSS THE REGION BEGINNING TONIGHT AND CONTINUING INTO
SUNDAY. THE HEAVIEST SNOWFALL DURING THIS TIME LOOKS TO FALL ALONG
AND SOUTH OF A LINE FROM DODGE CENTER MINNESOTA TO BOSCOBEL
WISCONSIN.

MNZ086-094-095-131730-
/O.NEW.KARX.WW.Y.0006.160214T0300Z-160214T1800Z/
/O.CON.KARX.WC.Y.0006.000000T0000Z-160213T1500Z/
DODGE-MOWER-FILLMORE-
INCLUDING THE CITY OF...AUSTIN
329 AM CST SAT FEB 13 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO NOON CST SUNDAY.

* EXPECT WIND CHILLS TO RANGE FROM 15 TO 30 BELOW ZERO THROUGH 9
  AM THIS MORNING.

* ALSO EXPECT SNOW TO DEVELOP INTO LATE EVENING AND THEN DIMINISH
  IN INTENSITY AROUND NOON SUNDAY.

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 5 AM AND 11 AM ON
  SUNDAY.

* TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES AND PLAN FOR SLICK ROAD
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ008>011-018-019-029-030-WIZ054-061-131730-
/O.NEW.KARX.WW.Y.0006.160214T0300Z-160215T0000Z/
/O.CON.KARX.WC.Y.0006.000000T0000Z-160213T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE
329 AM CST SAT FEB 13 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 6 PM CST SUNDAY.

* EXPECT WIND CHILLS TO RANGE FROM 15 TO 30 BELOW ZERO THROUGH 9
  AM THIS MORNING.

* ALSO EXPECT SNOW TO DEVELOP LATE THIS EVENING...CONTINUING INTO
  SUNDAY.

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 6 AM AND NOON 
  SUNDAY. 

* TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. 

* LOOK FOR REDUCED VISIBILITIES AT TIMES AND PLAN FOR SLICK ROAD
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MNZ079-087-088-096-WIZ017-029-032>034-041>044-053-055-131500-
/O.CON.KARX.WC.Y.0006.000000T0000Z-160213T1500Z/
WABASHA-OLMSTED-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-
JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-RICHLAND-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...RICHLAND CENTER
329 AM CST SAT FEB 13 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* EXPECT WIND CHILLS TO RANGE FROM 15 TO 30 BELOW ZERO THROUGH 9
  AM THIS MORNING.

* THESE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30
  MINUTES TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WIND WILL COMBINE
TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF
PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

LAWRENCE
061 
WWUS43 KARX 131455
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
855 AM CST SAT FEB 13 2016

...ACCUMULATING SNOW ARRIVING LATE TONIGHT THROUGH SUNDAY...

.WITH LIGHT WINDS AND INCREASING TEMPERATURES FOR THE REST OF
TODAY...WIND CHILLS WILL WARM ABOVE 20 BELOW ZERO. AS A RESULT...
THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST. ACCUMULATING
SNOW WILL MOVE ACROSS THE REGION BEGINNING TONIGHT AND CONTINUE
INTO SUNDAY. THE HEAVIEST SNOWFALL DURING THIS TIME LOOKS TO FALL
ALONG AND SOUTH OF A LINE FROM DODGE CENTER MINNESOTA TO BOSCOBEL
WISCONSIN WHERE 2 TO 5 INCHES ARE EXPECTED.

MNZ086-094-095-132300-
/O.EXP.KARX.WC.Y.0006.000000T0000Z-160213T1500Z/
/O.CON.KARX.WW.Y.0006.160214T0300Z-160214T1800Z/
DODGE-MOWER-FILLMORE-
INCLUDING THE CITY OF...AUSTIN
855 AM CST SAT FEB 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO NOON CST SUNDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

* EXPECT SNOW TO DEVELOP LATE THIS EVENING AND THEN DIMINISH IN
  INTENSITY AROUND NOON SUNDAY.

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 5 AM AND 11 AM ON
  SUNDAY.

* TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES AND PLAN FOR SLICK ROAD
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

$$

IAZ008>011-018-019-029-030-WIZ054-061-132300-
/O.EXP.KARX.WC.Y.0006.000000T0000Z-160213T1500Z/
/O.CON.KARX.WW.Y.0006.160214T0300Z-160215T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE
855 AM CST SAT FEB 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 6 PM CST SUNDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

* EXPECT SNOW TO DEVELOP LATE THIS EVENING...CONTINUING INTO
  SUNDAY.

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 6 AM AND NOON 
  SUNDAY. 

* TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. 

* LOOK FOR REDUCED VISIBILITIES AT TIMES AND PLAN FOR SLICK ROAD
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

$$

MNZ079-087-088-096-WIZ017-029-032>034-041>044-053-055-131600-
/O.EXP.KARX.WC.Y.0006.000000T0000Z-160213T1500Z/
WABASHA-OLMSTED-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-
JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-RICHLAND-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...RICHLAND CENTER
855 AM CST SAT FEB 13 2016

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

LIGHT WINDS AND INCREASING TEMPERATURES WILL ALLOW WIND CHILLS TO
WARM THROUGH THE DAY. THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM
CST.

$$

ROGERS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 12, 2:39 AM CST, 30 minutes earlier.

Area forecast discussion, Feb 12, 2:39 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
239 AM CST FRI FEB 12 2016

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 240 AM CST FRI FEB 12 2016

MESSAGE FROM CANADA TO THE UPPER MISS VALLEY: "LOOK OUT BELOW"! HOPE
YOU'RE READY FOR SOME MORE COLD WEATHER...'CUZ HERE IT COMES. EARLY
MORNING ANALYSIS PLACES AN ARCTIC COLD FRONT DROPPING INTO FAR
NORTHERN MINNESOTA...ON ITS WAY TO CLEARING THE AREA BY MIDDAY...
USHERING IN QUITE THE SHOT OF LOW LEVEL ARCTIC AIR. IN ADVANCE OF
SAID INCOMING AIR...WEAKISH WARM ADVECTION ASCENT CONTINUES TO DRIVE
AN AXIS OF MAINLY LIGHT SNOW OVER PARTS OF THE AREA...THOUGH MAINLY
OF LITTLE CONSEQUENCE PER RADAR TRENDS...WITH PERHAPS UP TO A FRESH
HALF INCH IN A FEW SPOTS THROUGH SUNRISE. BY FAR THE MAIN STORY
THROUGH TODAY AND SATURDAY REMAINS THE COLD...WITH GUSTY WINDS IN A
WELL MIXED LOW LEVEL ENVIRONMENT ALSO A CONCERN TODAY WITH REGARD TO
POTENTIAL FOR BLOWING SNOW. PER UPSTREAM OBS YESTERDAY AND EXPECTED
MIXING UP TO AROUND 875MB LATER TODAY...WE SHOULD BE ABLE TO MUSTER
25-30 KNOTS THROUGH THE MIXED LAYER BY THE AFTERNOON...LIKELY ENOUGH
TO BLOW AROUND WHAT HAS TURNED INTO A VERY GRANULATED (SUGAR-LIKE)
SNOW BASE ON THE GROUND. GIVEN THAT SNOW CONDITION AND EXPECTED
GUSTS...NOT SURE WE WILL BE ABLE TO LOFT MUCH OF THE SNOW FOR A
WIDESPREAD VISIBILITY REDUCTION IN BLOWING SNOW...BUT LIKELY LOOKING
AT SOME DECENT DRIFTING SNOW IN SPOTS.

IN ADDITION...WIND CHILL VALUES WILL BE SLIDING BACK THROUGH THE -10
TO -20F RANGE INTO THE AFTERNOON...FURTHER TAKING A DIVE INTO THE
EVENING WITH ACTUAL SURFACE TEMPS RAPIDLY SLIDING BACK BELOW 0
DEGREES. LIKELY LOOKING AT A PERIOD OF WIND CHILL ADVISORY LEVEL
CONDITIONS FOR MUCH OF THE AREA INTO THE EVENING AND FIRST PART OF
TONIGHT...BEFORE APPROACHING STRONG LOW LEVEL RIDGING (1040+ MB
SURFACE PRESSURES) QUICKLY SHUT DOWN THE WIND AFTER MIDNIGHT. THAT
SETUP WITH DECOUPLING FLOW AND CLEAR SKIES SHOULD EASILY ALLOW MANY
SPOTS TO END UP IN THE DOUBLE DIGITS BELOW ZERO...WITH SOME SPOTS
ACROSS THE WEST (CLOSER TO THE ACTUAL SURFACE RIDGE) AND BOG AREAS
NO DOUBT DIPPING BELOW -20F FOR A TIME. NOT LOOKING LIKE A WHOLE LOT
OF RECOVERY INTO SATURDAY WITH THE RIDGE AXIS OVERHEAD AND LIMITED
MIXING...WITH TEMPS JUST NUDGING INTO THE SINGLE DIGITS ABOVE
ZERO...HELPED ALONG TO A SMALL DEGREE BY THAT INCREASING FEBRUARY
SUN ANGLE.

CLOUDS LOOK TO THICKEN QUICKLY INTO SATURDAY NIGHT AS WARM ADVECTION
ASCENT ALOFT CRANKS UP...LIKELY PRECLUDING ANOTHER REALLY CHILLY
NIGHT...SAVE FOR PERHAPS THE NORTHEAST CWA WHERE A PERIOD CLEAR
SKIES AND LIGHT WINDS THROUGH MIDNIGHT SHOULD ALLOW TEMPS TO TUMBLE.
STILL LOOKING LIKE A PERIOD OF SNOW ADVANCING THROUGH THE REGION
LATER SATURDAY NIGHT INTO SUNDAY...COURTESY OF STRONGER ASCENT AHEAD
OF AN INCOMING UPPER WAVE. STILL SOME QUESTION ABOUT THE PLACEMENT
AND DURATION OF THAT ASCENT...WHICH IN TURN WILL DICTATE SNOW
ACCUMULATION POTENTIAL. PER EARLIER THINKING...THERE IS SOME
POTENTIAL FOR HEADLINE-WORTHY ACCUMULATION...ESPECIALLY SOUTHWEST
HALF OF THE AREA...BUT STILL SOME TIME TO WORK OUT THE DETAILS OF
THIS ONE.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 240 AM CST FRI FEB 12 2016

THE GOOD NEWS? WARMER WEATHER DOES APPEAR TO BE ON THE WAY...
PARTICULARLY LATER IN THE WORK WEEK. THE BAD NEWS? IT MAY COME AT
THE EXPENSE OF A FEW PERIODS OF SLOPPY WINTER WEATHER AS THOSE FIRST
FEW PUSHES OF WARM AIR TOWARD THE AREA ESSENTIALLY GO INTO
SATURATION AND PERHAPS PRECIP PRODUCTION AT TIMES. TO BE PERFECTLY
HONEST...CONFIDENCE ISN'T EXACTLY THE HIGHEST REGARDING PRECIP
PLACEMENT AND TIMING INTO MIDWEEK...BUT THERE DOES APPEAR TO BE A
DECENT SIGNAL FOR INCREASING SNOW CHANCES TOWARD LATER MONDAY NIGHT
INTO TUESDAY...BUT TIMING AND PLACEMENT OF THE DRIVING SHORTWAVE
DOES SHOW SOME SMALL RUN TO RUN CHANGES EACH GUIDANCE CYCLE. ANOTHER
CHANCE APPEARS PLAUSIBLE TOWARD WEDNESDAY...THOUGH AGAIN EXACT
TIMING IS LIKELY TO CHANGE. SUFFICE IT TO SAY THAT AT SOME
POINT...CHANCES ARE PRETTY GOOD THAT WE WILL SEE A BAND OF SOME
ACCUMULATING SNOWFALL ACROSS THE AREA AS MUCH WARMER AIR MAKES ITS
APPROACH...BUT EXPECT CHANGES OVER THE COMING DAYS. OF BIGGER NOTE
IS AN INCREASING SIGNAL FOR WHAT MAY END UP BEING SOME NICE WARMTH
TOWARD LATE WEEK AS A STRONGER TROUGH WORKS THROUGH THE WESTERN
CONUS...SENDING BUILDING THERMAL RIDGING IN OUR DIRECTION. TOUGH TO
GET TOO EXCITED THIS TIME OF YEAR AS THESE "WARM-UPS" HAVE A
TENDENCY TO GET MUTED WITH TIME...BUT A PERIOD WORTH WATCHING FOR
THOSE LOOKING FOR SOME WARMER WEATHER.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1129 PM CST THU FEB 11 2016

VERY LIGHT SNOW WILL MOVE ACROSS THE TAF SITES THROUGH AROUND 10Z
THIS MORNING. THE MAIN IMPACT TO THE TAFS WILL BE MVFR STRATUS
MOVING THROUGH THIS MORNING. VISIBILITY COULD FALL TO AROUND 4SM
IN STEADIER SNOW EARLY THIS MORNING. OTHERWISE...LOOK FOR
NORTHWEST WINDS TO INCREASE OUT OF THE NORTHWEST TO 15 TO 20 KTS
BY MID FRIDAY MORNING WITH GUST TO AROUND 28 KTS POSSIBLE AT
TIMES. PATCHY BLOWING AND DRIFTING SNOW IS POSSIBLE...ESPECIALLY
ON KRST. THE STRATUS WILL SCATTER OUT ON FRIDAY AND EVENTUALLY
CLEAR BY LATE FRIDAY AFTERNOON AS ARCTIC HIGH PRESSURE EDGES IN.
PLAN ON VFR CONDITIONS FOR FRIDAY EVENING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY
     FOR WIZ017-029-032>034-041>044-053>055-061.

MN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY
     FOR MNZ079-086>088-094>096.

IA...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY
     FOR IAZ008>011-018-019-029-030.

&&

SHORT TERM...LAWRENCE
LONG TERM...LAWRENCE
AVIATION...WETENKAMP
Hazardous weather outlook, Feb 11, 5:48 AM CST, 21 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
548 AM CST THU FEB 11 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-121200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
548 AM CST THU FEB 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND FROM SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON SATURDAY MORNING...WIND CHILLS WILL RANGE FROM 20 TO 35 BELOW.
A WIND CHILL ADVISORY MAY BE NEEDED.

FROM LATE SATURDAY NIGHT INTO SUNDAY NIGHT...ACCUMULATING SNOW
WILL FALL ACROSS THE AREA. HOWEVER...IT IS STILL A BIT EARLY TO
DISCERN THE SNOW AMOUNTS AT THIS TIME.

ADDITIONAL FAST MOVING LOW PRESSURE SYSTEMS WILL MOVE THROUGH THE
AREA FROM MONDAY INTO WEDNESDAY. THE SPECIFIC TIMING OF THESE
SYSTEMS AND PRECIPITATION TYPES REMAIN UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BOYNE

In the hours before

Special weather statement, Feb 12, 1:50 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
150 AM CST FRI FEB 12 2016

IAZ010-011-029-030-MNZ087-088-095-096-WIZ041-042-053>055-061-
121000-
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-OLMSTED-WINONA-FILLMORE-
HOUSTON-LA CROSSE-MONROE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...
ROCHESTER...WINONA...LA CROSSE...SPARTA/TOMAH...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
150 AM CST FRI FEB 12 2016

...A FEW BURST OF HEAVIER SNOW THROUGH 4 AM...

AT 145 AM...NATIONAL WEATHER SERVICE RADAR INDICATES A BATCH OF
SNOW MOVING THROUGH MUCH OF SOUTHWEST WISCONSIN INTO SOUTHEAST
MINNESOTA. THIS AREA OF SNOW WILL CONTINUE TO CROSS THE AREA
THROUGH 4 AM...MOVING INTO NORTHEAST IOWA AS WELL. WHILE MUCH OF
THE SNOW WILL BE LIGHT...A FEW HEAVIER BURSTS OF SNOW CAN BE
EXPECTED...WITH ACCUMULATION UP TO ONE-HALF INCH. THIS WILL BE
ENOUGH TO CAUSE A LIGHT COATING OF SNOW ON ROADWAYS...WHICH MAY
BECOME SLICK. IF TRAVELING EARLY THIS MORNING...BE PREPARED FOR
QUICKLY CHANGING WEATHER CONDITIONS ALONG YOUR ROUTE.

LAWRENCE
Special weather statement, Feb 12, 1:50 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
150 AM CST FRI FEB 12 2016

IAZ010-011-029-030-MNZ087-088-095-096-WIZ041-042-053>055-061-
121000-
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-OLMSTED-WINONA-FILLMORE-
HOUSTON-LA CROSSE-MONROE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...
ROCHESTER...WINONA...LA CROSSE...SPARTA/TOMAH...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
150 AM CST FRI FEB 12 2016

...A FEW BURSTS OF HEAVIER SNOW THROUGH 4 AM...

AT 145 AM...NATIONAL WEATHER SERVICE RADAR INDICATES A BATCH OF
SNOW MOVING THROUGH MUCH OF SOUTHWEST WISCONSIN INTO SOUTHEAST
MINNESOTA. THIS AREA OF SNOW WILL CONTINUE TO CROSS THE AREA
THROUGH 4 AM...MOVING INTO NORTHEAST IOWA AS WELL. WHILE MUCH OF
THE SNOW WILL BE LIGHT...A FEW HEAVIER BURSTS OF SNOW CAN BE
EXPECTED...WITH ACCUMULATION UP TO ONE-HALF INCH. THIS WILL BE
ENOUGH TO CAUSE A LIGHT COATING OF SNOW ON ROADWAYS...WHICH MAY
BECOME SLICK. IF TRAVELING EARLY THIS MORNING...BE PREPARED FOR
QUICKLY CHANGING WEATHER CONDITIONS ALONG YOUR ROUTE.

LAWRENCE

Nearby

Wind Chill Advisories in Wisconsin, 2016Wind Chill Advisories in Iowa, 2016Wind Chill Advisories in Minnesota, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.